Alert archive / Alabama / River Flood Warnings in 2019

River Flood Warning 7, NWS Birmingham, AL

January 23, 2019Greene County, Hale County, Marengo County, Alabama

NWS Birmingham, AL issued this river flood warning at Jan 23, 2019, 8:17 AM CST for Greene County, Hale County, Marengo County, Alabama. It took effect at Jan 24, 2019, 2:43 PM CST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jan 23, 2019, 8:17 AM CST (14:17 UTC)
In effect from
Jan 24, 2019, 2:43 PM CST
Expired
Jan 28, 2019, 9:06 AM CST
In force
4 days
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL

The radar

The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Warrior River below Selden Dam (WLDA1). The gauge peaked at 96.37 ft at Jan 25, 2019, 5:00 PM CST.

actionminormoderate909510001/2301/2401/2501/2601/2701/2801/29
Action stage
90 ft
Minor stage
90 ft
Moderate stage
102 ft
Major stage
105 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

338 
WGUS44 KBMX 231417
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Birmingham AL 
817 AM CST Wed Jan 23 2019

...The National Weather Service in Birmingham AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Black Warrior River At Selden Lock and Dam Affecting Greene...Hale 
  and Marengo Counties.

.Forecast rainfall of 1 to 2 inches over the next 24 hours will produce
rises on the Black Warrior River at Selden Lock and Dam...and levels are
expected to rise into flood stage. Any overflow will be confined to low
lying areas. A flood warning has been issued at this time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-240218-
/O.NEW.KBMX.FL.W.0007.190125T0208Z-190128T1715Z/
/WLDA1.1.ER.190125T0208Z.190126T0600Z.190128T0515Z.NO/
817 AM CST Wed Jan 23 2019

The National Weather Service in Birmingham AL has issued a 

* Flood Warning for 
  the Black Warrior River At Selden Lock and Dam.
* from Thursday evening to Monday morning...or until the Warning is 
  cancelled.
* At  7:15 AM Wednesday The stage Was 85.6 feet. 
* Flood stage is 90 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by tomorrow evening and continue
  to rise to near 93.1 feet by Saturday morning. The river will fall 
  below flood stage by Sunday night.
* Impact...At 94 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
12 follow-up statements
728 
WGUS84 KBMX 240256
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
856 PM CST Wed Jan 23 2019


...The Flood Warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Heavy rainfall over the past several hours is expected to produce
rises across the Black Warrior River...the Flood Warning remains in
effect for the Black Warrior River at Seldon Lock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-241456-
/O.EXT.KBMX.FL.W.0007.190124T1831Z-000000T0000Z/
/WLDA1.1.ER.190124T1831Z.190127T1200Z.000000T0000Z.NO/
856 PM CST Wed Jan 23 2019

...Flood Warning extended until further notice...The Flood Warning 
continues for
  The Black Warrior River At Selden Lock and Dam.
* from Thursday afternoon until further notice...or until the warning
  is cancelled.
* At 8:15 PM Wednesday the stage was 86.1 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon  and 
  continue to rise to near 96.0 feet by Sunday morning.
* Impact...At 98.0 feet...Some cabins and trailers along the river 
  begin to flood.

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
176 
WGUS84 KBMX 241004
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
404 AM CST Thu Jan 24 2019


...The Flood Warning Continues for the Black Warrior River At Selden 
Lock and Dam...

.Heavy rainfall over the past 24 hours on the Black Warrior River 
Basin...and a flood warning remains in effect for the Black Warrior
River At Selden Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-242204-
/O.EXT.KBMX.FL.W.0007.190124T2308Z-190129T1200Z/
/WLDA1.1.ER.190124T2308Z.190127T0000Z.190129T0000Z.NO/
404 AM CST Thu Jan 24 2019

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from this afternoon to Tuesday morning...or until the warning is 
  cancelled.
* At  3:15 AM Thursday the stage was 86.5 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 94.6 feet by Saturday evening. The river 
  will fall below flood stage by Monday evening.
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
305 
WGUS84 KBMX 241516
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
916 AM CST Thu Jan 24 2019


...The flood warning continues for the Locust Fork At Sayre and 
for the Black Warrior River at Selden Lock and Dam...

.Heavy rainfall during the past 24 hours continues to produce 
rises along the Black Warrior River...and a flood warning remains in 
effect for Sayre on the Locust Fork and at Selden Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC073-125-127-250316-
/O.EXT.KBMX.FL.W.0009.190125T0345Z-190125T2007Z/
/SAYA1.1.ER.190125T0345Z.190125T0600Z.190125T0807Z.NO/
916 AM CST Thu Jan 24 2019

The Flood Warning continues for
  The Locust Fork At Sayre.
* from this evening to Friday afternoon...or until the Warning is 
  cancelled.
* AT 8:00 AM Thursday the stage was 20.6 feet. 
* Minor flooding is forecast.
* Flood stage is 25 feet. 
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 25.6 feet by after midnight. The river will fall 
  below flood stage by Friday morning.
* Impact...At 25 feet...Flooding of low lying wood lands and 
  agricultural lands along the Locust Fork occurs. 

&&

LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
          3362 8714 3373 8698         

$$

ALC063-065-091-250316-
/O.EXT.KBMX.FL.W.0007.190124T2043Z-190129T1912Z/
/WLDA1.1.ER.190124T2043Z.190127T0600Z.190129T0712Z.NO/
916 AM CST Thu Jan 24 2019

...Flood Warning extended until Tuesday afternoon...
The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from this afternoon to Tuesday afternoon...or until the warning is 
  cancelled.
* At 8:15 AM Thursday the stage was 87.5 feet. 
* Flood stage is 90 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 95.5 feet by early Sunday morning. The river will fall
  below flood stage by early Tuesday morning.
* Impact...At 94 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
743 
WGUS84 KBMX 250235
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
835 PM CST Thu Jan 24 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

..Heavy rainfall over the past 24 hours is resulting in rises across
the Black Warrior River basin. Continued increases are expected to 
bring levels near Seldon Lock and Dam above established flood stage.
The Flood Warning remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-251434-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-190129T0336Z/
/WLDA1.1.ER.190125T0234Z.190127T0000Z.190128T1536Z.NO/
835 PM CST Thu Jan 24 2019

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until Monday evening...or until the warning is cancelled.
* At  8:15 PM Thursday the stage was 89.9 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 94.7 feet by Saturday evening. The river will fall 
  below flood stage by late Monday morning.
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
118 
WGUS84 KBMX 251044
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
444 AM CST Fri Jan 25 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Heavy rainfall from Wednesday over the Black Warrior River
Basin continues to produce rises along the river...and a
flood warning is now in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-252244-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-190128T1000Z/
/WLDA1.1.ER.190125T0245Z.190126T1200Z.190127T2200Z.NO/
444 AM CST Fri Jan 25 2019

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until late Sunday night...or until the warning is cancelled.
* At  4:15 AM Friday the stage was 91.3 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 93.4 feet by 
  tomorrow early afternoon . The river will fall below flood stage 
  Sunday afternoon.
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
753 
WGUS84 KBMX 251454
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
853 AM CST Fri Jan 25 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Rises continue on the Black Warrior River at the Selden Lock and 
Dam...and a flood warning remains in effect there.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-260252-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-190127T2240Z/
/WLDA1.1.ER.190125T0245Z.190126T1200Z.190127T1040Z.NO/
853 AM CST Fri Jan 25 2019

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until Sunday afternoon...or until the warning is cancelled.
* At  8:15 AM Friday the stage was 92.0 feet. 
* Flood stage is 90 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 93.9 feet by 
  Saturday morning. The river will fall below flood stage early 
  Sunday morning.
* Impact...At 94 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
306 
WGUS84 KBMX 260232
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
832 PM CST Fri Jan 25 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Recent heavy rainfall has resulted in rises across the Black Warrior
basin near the Seldon Lock and Dam. Levels are above established
flood stages... the Flood Warning remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-261432-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-190128T0730Z/
/WLDA1.1.ER.190125T0245Z.190126T1200Z.190127T1930Z.NO/
832 PM CST Fri Jan 25 2019

...Flood Warning extended until late Sunday night...The Flood Warning
continues for
  The Black Warrior River At Selden Lock and Dam.
* until late Sunday night...or until the warning is cancelled.
* At  7:15 PM Friday the stage was 93.2 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 93.8 feet by 
  tomorrow morning . The river will fall below flood stage early 
  Sunday afternoon.
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
952 
WGUS84 KBMX 261454
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
854 AM CST Sat Jan 26 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

Water levels remain in flood stage for the Black Warrior River At 
Selden Lock and Dam likely through Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-270254-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-190128T2015Z/
/WLDA1.1.ER.190125T0245Z.190126T1800Z.190128T0815Z.NO/
854 AM CST Sat Jan 26 2019

...Flood Warning extended until Monday afternoon...The Flood Warning 
continues for
  The Black Warrior River At Selden Lock and Dam.
* until Monday afternoon...or until the warning is cancelled.
* At 8:15 AM Saturday the stage was 93.9 feet. 
* Flood stage is 90 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 93.9 feet by this
  afternoon. The river will fall below flood stage early Monday 
  morning.
* Impact...At 94 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
373 
WGUS84 KBMX 270217
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
817 PM CST Sat Jan 26 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

While water levels are on a gradual decline, stages remain within 
minor flood range.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-271416-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-190128T2040Z/
/WLDA1.1.ER.190125T0245Z.190126T2000Z.190128T0840Z.NO/
817 PM CST Sat Jan 26 2019

...Flood Warning extended until Monday afternoon...The Flood Warning 
continues for
  The Black Warrior River At Selden Lock and Dam.
* until Monday afternoon...or until the warning is cancelled.
* At  7:15 PM Saturday the stage was 93.8 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Monday morning.
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
455 
WGUS84 KBMX 271407
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
807 AM CST Sun Jan 27 2019

...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

River levels remain in flood stage for the Black Warrior River At 
Selden Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Monday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-280207-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-190128T2230Z/
/WLDA1.1.ER.190125T0245Z.190126T2000Z.190128T1030Z.NO/
807 AM CST Sun Jan 27 2019

...Flood Warning extended until Monday afternoon...The Flood Warning 
continues for the Black Warrior River At Selden Lock and Dam.
* until Monday afternoon...or until the warning is cancelled.
* At 7:15 AM Sunday the stage was 92.5 feet. 
* Flood stage is 90 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Monday morning.
* Impact...At 94 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
330 
WGUS84 KBMX 280340
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
940 PM CST Sun Jan 27 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

Water levels continue to steadily fall along the Black Warrior 
River, though an early-evening observation on Sunday showed the 
Selden Lock and Dam river point remained just inside minor flood 
stage. The river is forecast to fall below minor flood stage around 
early morning Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Monday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-281540-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-190128T1942Z/
/WLDA1.1.ER.190125T0245Z.190126T2000Z.190128T0742Z.NO/
940 PM CST Sun Jan 27 2019

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until Monday afternoon...or until the warning is cancelled.
* At  9:15 PM Sunday the stage was 90.5 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river should fall below minor flood stage early 
  Monday morning.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
145 
WGUS84 KBMX 281506
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
906 AM CST Mon Jan 28 2019


...The flood warning is cancelled for the Black Warrior River At 
Selden Lock and Dam...

River levels have fallen below flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

This is the last statement for this event.

&&

ALC063-065-091-281536-
/O.CAN.KBMX.FL.W.0007.000000T0000Z-190128T1942Z/
/WLDA1.1.ER.190125T0245Z.190126T2000Z.190128T0615Z.NO/
906 AM CST Mon Jan 28 2019

The Flood Warning is cancelled for
  The Black Warrior River At Selden Lock and Dam.
* At 8:15 AM Monday the stage was 88.7 feet. 
* Flood stage is 90 feet. 
* Fell below flood stage at 12:15 AM Monday.
* Forecast...The river will continue to fall to 85.6 feet by tomorrow
  morning.
* Impact...At 90 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 23, 6:35 AM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Jan 23, 6:35 AM CST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
635 AM CST Wed Jan 23 2019

.UPDATE...
For 12Z Aviation.

&&

.SHORT TERM...
Today and Tonight.

Currently, some light showers are across the northwest half of
Central Alabama thanks to some overrunning moisture. A warm front is
present to the south of the area along the Gulf Coast. There is a
large swath of mainly showers back to the west along the front from
AR, LA, to TX. A rain shield extends far behind the front as well.
Our airmass has some work to do over C AL before we can destabilize
today. We have dew points in the 40s across most of the CWA except
for lower 50s south of I-85. Off and on rain shower activity will
continue across the NW half of the area through this morning ahead
of the main line.

Latest guidance shows the main activity along the front to approach
the AL/MS state line toward midday (17-18z). As we head toward
midday in advance of this line, our SW zones will see increasing dew
points into the upper 50s to around 60 degrees and some barely
negative lifted index values along the front. Also, we do see some
marginal MU 0-1km cape values nearing 100j/kg. 0-6km bulk shear
values ahead of the front are ~60-65kts along with low level 0-1km
bulk shear values in the upper 30s. Better low level shear is closer
to the coast. We may have just enough instability and forcing along
the front to have a few damaging straight line winds. While I can't
rule out a weak isolated tornado in this area, the better chances
will be south of us. Thinking isolated straight line wind damage is
the main threat. The main time frame would be from around 11 AM to 6
PM. As the front moves into the southeast part of C AL (I-85
corridor and south area), model cape drops off dramatically. A few
strong winds can't be ruled out, but will still be keeping a look
out along the front just the same. The north half of the CWA will
mainly see just rain showers and isolated thunder. With that said,
gradient winds ahead of the front will be very gusty. We will be
issuing a wind advisory to start at 11z and end stair stepped from
west to east as the front moves through. We could still have some
gusts behind the front, but values are not expected to be as high
behind the front to reach advisory criteria.

As the system exits and much colder air moves in, we could see some
flurries in the mix. However, the guidance does not show much
moisture during the cold air arrival time frame so we are not
expecting any accumulations for now.

08

.LONG TERM...
Thursday through Wednesday.

The cold front has pushed east of our area by early Thursday. High
pressure builds in as the much colder air is advected into
Central AL. We'll see some clearing skies on Thursday, so we
could warm slightly during the day.

A deep trough digs in through most of the CONUS Friday through the
first half of next week. This will lead to overall colder than
normal temps with the NAEFs, GEFS, and ENS all highlighting temps
generally in the lower percentiles of climatology for this time
of year. Because of this, I've continued to lean more toward raw
model blends in temperatures vs. MOS blends.

A few impulses move through the larger scale trough with the first
being late Thursday night into early Friday morning. Guidance
continues to show this as a dry cold front for our area, however
forecast soundings in the north and northwestern counties show a
shallow saturated layer that could dip to the -5 to -7 degree range
for a few hours after midnight Thursday and before sunrise Friday.
As this takes place, an upper level impulse swings through, which
could provide just enough lift for a few scattered flurries. I do
not think this will have any accumulations with it and won't last
very long before the atmospheric column dries out.

The center of the surface high pressure moves over the Gulf States
Friday night into Saturday morning, leading to a mostly dry end of
the work-week and start to the weekend. Our next upper level wave
slides through late Saturday night into Sunday. This has trended
drier and drier with each run of the models for the past 3 days,
so confidence has increased that we likely won't see any precip
with this weekend system.

Guidance suggests another upper level shortwave swings through the
Central Plains and develops a surface low on Monday, which then
lifts northeastward, stretching a cold front down through the MS
River Valley that would slide through Central AL by Tuesday into
Wednesday. However, ensembles vary substantially on the evolution of
this shortwave and any corresponding cyclogenesis, so I've capped
PoPs at around 30% for Tuesday. If models continue to be in general
agreement with timing of the PoPs and cold air in subsequent runs,
we would begin trending up with these PoPs.

25/Owen

&&

.AVIATION...
12Z TAF Discussion.

Regional radar currently shows showers developing along the Gulf
Coast inland into our western counties due to isentropic lifting
along a warm front displaced to our south. Rain showers will
increase throughout the day ahead of a cold front still to our
west. At this time only have the mention of VCTS for KMGM/KTOI as
the greatest instability resides in this area. Ceilings
progressively lower as the front approaches with IFR ceilings by
01-02Z. Gusty conditions are expected for all sites today as the
pressure gradient associated with the cold front tightens. Gusts
up to 30kts (isolated higher gusts are possible) can be expected.
Currently have the highest gusts between 16-18Z and continuing
throughout the afternoon and evening. Most of the shower activity
dissipates by 06-08Z.

07

&&

.FIRE WEATHER...

Winds will remain gusty for most of today. Widespread rainfall
and a few thunderstorms are possible this afternoon as the cold
front moves through the area. Cold and drier air will spread into
the area behind the front, but RH values remain above critical
values. Overall, there are no fire weather concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     60  32  46  26  39 / 100 100  10  10   0
Anniston    62  33  47  28  40 / 100 100  10  10   0
Birmingham  61  32  47  28  40 / 100  90   0  10   0
Tuscaloosa  62  32  49  28  43 / 100  80   0  10   0
Calera      62  33  48  29  42 / 100  90   0  10   0
Auburn      63  37  49  31  45 /  90 100  10   0   0
Montgomery  66  36  51  31  47 / 100 100  10  10   0
Troy        66  37  51  32  48 /  90 100  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until 6 PM CST this evening for the following
counties: Autauga...Bibb...Blount...Calhoun...Cherokee...
Chilton...Coosa...Dallas...Etowah...Jefferson...Lowndes...
Marengo...Perry...Shelby...St. Clair...Talladega.

Wind Advisory until 10 PM CST this evening for the following
counties: Barbour...Bullock...Chambers...Clay...Cleburne...
Elmore...Lee...Macon...Montgomery...Pike...Randolph...Russell...
Tallapoosa.

Wind Advisory until 2 PM CST this afternoon for the following
counties: Fayette...Greene...Hale...Lamar...Marion...Pickens...
Sumter...Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Jan 23, 4:35 AM CST, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
435 AM CST Wed Jan 23 2019

ALZ011>015-017>050-241345-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
435 AM CST Wed Jan 23 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

There is a marginal risk for severe weather across portions of far
southwestern Central Alabama. The main threat will be isolated
damaging wind, but a brief tornado cannot be ruled out. This threat
will primarily be between 11 am and 6 pm.

Winds become gusty across Central AL later this morning through the
afternoon hours. Sustained winds of 15-25mph with gusts up to 40mph
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
this afternoon.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 4:19 AM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more16 hr
Jan 23, 8:10 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter55 hr
Jan 23, 8:10 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter37 hr
Jan 23, 10:57 AM CSTSpecial Weather StatementBMXMarengo48 min
Jan 23, 1:43 PM CSTAreal Flood AdvisoryBMXDallas, Hale, Marengo, Perry3 hr
Jan 23, 3:46 PM CSTAreal Flood AdvisoryBMXJefferson3 hr
Jan 23, 4:33 PM CSTAreal Flood AdvisoryBMXAutauga, Chilton, Clay, Coosa, Dallas, Lowndes and 2 more3 hr
Jan 23, 4:43 PM CSTRiver Flood WarningBMXJefferson11 hr
Jan 23, 4:48 PM CSTAreal Flood AdvisoryBMXBlount3 hr
Jan 23, 5:00 PM CSTAreal Flood AdvisoryBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair, Shelby and 1 more6 hr
Jan 23, 5:48 PM CSTAreal Flood AdvisoryBMXClay, Coosa, Tallapoosa3 hr

Nearby

River Flood Warnings in Alabama, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.